MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 40/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 40/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Limited Mobility Of The Implanted Joint (2671)
Date of Event 10/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date: detail of product: item number 00151505240; item name liner and shell with plastic barrier 40 mm i.D.52 mm o.D.Do not remove ceramic liner do not reposition cup after final seating; lot # 62798480.Item number 65771101000; item name femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 10 standard offset; lot # 62688199.The manufacturer did not receive x-rays, or other source documents for review, neither the device has been received for investigation as the patient has not been revised.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient was experiencing disabling pain, some difficulties with adls, difficulty ambulating and started to be monitored.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: pain.Event description: it was reported that patient underwent right tha on (b)(6) 2015 and at the one-year visit, (b)(6) 2016, the patient was experiencing disabling pain, some difficulties with adls, moderate limp detected by patient and difficulty in ambulating.Review of received data: ap view pelvis x-rays one right after op and one dated (b)(6) 2015 are received.None of the mshow any abnormalities related to the ceramic head.Head is centered in the acetabular cup.Crf report is reviewed assessing the patient condition up to 3-year post-op.No specific results noticed which could be directly related to the ceramic head.Moreover, last visit dated (b)(6) 2018 states that mild pain and moderate limp continues but patient is satisfied and sometimes participates in mild activities.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: review of the device history records for the product did not identify any deviations or anomalies related to the reported event.The investigation results did not identify a non-conformance or a complaint out of box (coob).With the information available at the hand it is not possible to find the root cause of the reported event.There is no information that suggests that the device caused or contributed to the patient's condition.Based on the given information the complaint could not be confirmed.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer toreport 0009613350-2019-00134.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 40/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8420864
Report Number0009613350-2019-00134
Device Sequence Number277605
Product Code LZO
UDI-Device Identifier00889024430396
UDI-Public00889024430396
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/22/2019
Device Model NumberN/A
Device Catalogue Number00-8775-040-01
Device Lot Number2654556
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight92